Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2013, 10:37 AM CST for Walton County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2013, 10:37 AM CST (16:37 UTC)
- Expired
- Feb 7, 2013, 11:15 AM CST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 10:52 AM CST | TORNADO | 3 W Santa Rosa Beach, FL | SHERIFFS OFFICE REPORTED WATERSPOUT MOVED ONSHORE AND CAUSED DAMAGE NEAR INTERSECTION OF HIGHWAYS 30A AND 98. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS52 KTAE 071637
SVRTAE
FLC131-071715-
/O.NEW.KTAE.SV.W.0016.130207T1637Z-130207T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM CST THU FEB 7 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1115 AM CST
* AT 1030 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SANTA ROSA BEACH...OR NEAR FOUR
MILE VILLAGE...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYTON BEACH...SEASIDE...PORT WASHINGTON...BUNKER...PORTLAND...
FREEPORT...ROCK HILL AND BRUCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3040 8636 3040 8633 3043 8632 3041 8629
3043 8627 3043 8624 3039 8615 3039 8613
3045 8617 3048 8628 3066 8609 3051 8590
3031 8615 3037 8638
TIME...MOT...LOC 1638Z 224DEG 23KT 3037 8624
$$
25-CAMP1 follow-up statement
410
WWUS52 KTAE 071703
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM CST THU FEB 7 2013
FLC131-071713-
/O.CAN.KTAE.SV.W.0016.000000T0000Z-130207T1715Z/
WALTON FL-
1103 AM CST THU FEB 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALTON COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3040 8636 3040 8633 3043 8632 3041 8629
3043 8627 3043 8624 3039 8615 3039 8613
3045 8617 3048 8628 3066 8609 3051 8590
3031 8615 3037 8638
TIME...MOT...LOC 1703Z 224DEG 23KT 3048 8611
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 10:00 AM CST, 37 minutes earlier.
Area forecast discussion, Feb 7, 10:00 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EST Thu Feb 7 2013
.UPDATE...The surface low at 15z was just south of Pensacola with a
large area of showers and a few thunderstorms covering our western
zones and panhandle coastal waters. Made a few minor adjustments to
the first period of the forecast based on current trends. Trimmed
back on max temps a few degrees especially where widespread rains
were already occurring. Added isolated thunder and heavy rain
wording to eastern Big Bend for this afternoon. Increased winds and
seas across the marine area and now have advisory level winds for
all marine zones until 7 pm est.
.MARINE...Expect advisory level winds from the south to southwest
today ahead of an approaching low pressure system and cold front.
The cold front will sweep through the area this afternoon and early
evening and be accompanied by some thunderstorms. some of the storms
could be strong to briefly severe. winds will subside this evening
as the low departs the area.
.PREVIOUS DISCUSSION...
621 AM EST Thu Feb 7 2013
.NEAR TERM [through Tonight]...
The large scale split flow longwave pattern commences unamplified
especially east of MS River with nearly zonal flow. However a low
amplitude shortwave was moving across LA/MS. H3 height analysis
show that local area will soon become increasingly under influence
of exit region of upper jet aiding in upward vertical motion. At
the surface, a low was deepening low near LA/MS coast with warm
front extending east, and cold front extending SWWD into TX. Weak
high pressure with cold wedge extends down the Atlantic seaboard.
During today, models are in good agreement. The shortwave will
quickly translate ENE from Cntrl Gulf to NE Gulf region by late aftn
then towards coastal Carolina tonight. Associated low will move E/NE
into the Panhandle this aftn then NEWD through SW GA late this aftn.
It will be accompanied initially by isentropic lift, increasing
cloud cover and light rain to start the day, then by numerous
showers and thunderstorms. As low lifts NEWD, warm front will lift
to coast by mid morning then NEWD to FL/GA border by early aftn,
then to Nrn tier GA counties by late aftn with trailing cold front
dragged across during early to late eve. However by then, most of
the energy will have evacuated with the low.
Model QPF continues to show the heaviest rains mainly tandem with
the low induced rainbands, that is a swath from Panhandle waters
early then expanding NEWD later in the day to our northern tier
Georgia zones with amounts in the 1.5" inch range. Will include
mention of heavy rain for those zones. The system should move fast
enough to prevent flooding concerns, but minor localized street
and urban flooding is possible especially in any training echoes.
As the shortwave and surface low lift to the northeast off the
mid-Atlantic coast tonight, rain will gradually end from west to
east.
POPs closely follow local CAM, WRF and local confidence tool. Will
continue with TRW+ with gusty winds across the Panhandle thru NE
tier GA counties. Unless SPC places us in watch will not introduce
any stronger wording. Temps tricky as determined by depth of warm
sector and clouds. Will go with highs mid 60s SE AL to mid 70s SE
Big Bend. Lows upper 40s north to mid to upper 50s south with the
potential for ample fog which may be dense.
The main forecast question is the severe weather potential. The
position of the surface low will determine how much of our CWA
gets placed inside the warm sector and ultimately the potential
for a few strong to severe storms. For now we think the threat
will mainly be confined to a narrow corridor, south of I-10 as
defined by a line from Defuniak Springs thru Blountstown to
Alligator Point from 18z-00z which includes Panama City and
Apalachicola. Increasing wind fields and strong shear favor some
potential for damaging winds. Also can't discount rotating storms
and perhaps an isold tornado. Latest CAM guidance shows the
possibility of a few supercells developing and moving across the
coastal waters and some of our coastal Florida zones. Instabilities
drop off considerably as you move inland and to the east or
closer to cold wedge.
&&
.SHORT TERM [Friday Through Saturday]...
Cooler air will not begin to arrive in the area until a secondary
cold front pushes through the Gulf coast region late on Friday.
Even then, the low-level temperature profile only briefly cools on
Friday Night before the air mass begins to recover by Saturday
morning. As a result, the highs on Friday and Saturday should not
be all that different from today. The lows on Friday Night will be
noticeably cooler though - in the low to mid 40s. Models are still
indicating a chance of rain on Friday from about 16z-00z in the NW
two-thirds of our area as the secondary cold front approaches.
Model QPF is fairly light and the signal is subtle, so we have low
PoPs between 20 and 30% in those areas.
&&
.LONG TERM [Saturday Night through Wednesday]...
Deep layer ridging continues to slide eastward Sunday allowing the
next cold front to approach the New England and mid-Atlantic coast
on Monday. There is just enough ridging in place locally to hold the
front north and west of our CWA but may be close enough to bring a
scattered showers mainly to our northern and western zones Sunday
and Monday. A closed upper low over the Four Corner's region early
Tuesday will eject to the northeast and open as it moves into the
Mid-West on Wednesday. A surface low is expected to develop on the
frontal boundary over or near Louisiana Tuesday and lift into the
Ohio Valley Wednesday dragging the cold front into and across the
FA. Rain and possibly thunderstorms will accompany the front but due
to the uncertainty on timing as we are still a week out will not
raise PoPs above chance for now. Both max and min temps will
continue to be above seasonal norms through the period.
&&
.AVIATION [through 12 UTC Friday)...
Updated at 6 AM EST-
During this morning, a warm front lifting north across the
northern Gulf will develop low ceilings for all terminals starting
with KECP and filling in to KABY and KVLD after sunrise. Widespread
showers will begin this morning and likely last all day. Periods of
IFR ceilings and possibly visibilities are likely in areas of
heavier or more steady rain. A chance for strong to isold severe
storms exists for our Florida terminals, and possibly KABY primarily
in the afternoon and brief LIFR is possible with any of these
storms. After sundown, conditions will slowly improve from NW-SE.
however VSBYS and CIGS will begin to deteriorate after midnight then
more rapidly after 4 am est. Expect IFR cigs and/or vsbys all
terminals with LIFR conditions approaching sunrise.
&&
.FIRE WEATHER...
Sufficient low level moisture will remain in place through Friday,
keeping humidity values well above critical levels. A drier airmass
will move into the region on Saturday. However, red flag conditions
are not anticipated at this time.
&&
.HYDROLOGY...
Low current river levels will likely prevent any flooding issues
on area rivers, despite the potential for some heavy rainfall over
the next 24 hours. Exceedance probabilities based on ensemble QPF
suggest generally a 10% or less chance of reaching bank full stage
on mainstream rivers, with some smaller creeks as high as a 30-40%
chance of reaching bank full stage. On all rivers, streams, and
creeks, the ensemble probability of reaching flood stage is 5% or
less. Any flooding issues would be isolated - and confined to urban
areas that experience training heavy rain showers or storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 54 71 45 71 /100 40 10 10 0
Panama City 69 60 69 50 67 /100 20 20 10 0
Dothan 64 50 69 42 67 /100 30 30 10 0
Albany 65 49 69 40 67 /100 50 20 10 0
Valdosta 70 54 72 42 68 /100 60 10 10 0
Cross City 74 58 73 45 73 / 70 50 10 10 0
Apalachicola 70 57 68 51 66 / 90 30 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 7 PM EST this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee
River to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
UPDATE/MARINE...Barry
NEAR TERM...Block
SHORT TERM...Lamers
LONG TERM...Barry
AVIATION...Block
FIRE WEATHER...Block
HYDROLOGY...LamersHazardous weather outlook, Feb 7, 3:30 AM CST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EST THU FEB 7 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-080930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 430 AM EST THU FEB 7 2013 /330 AM CST THU FEB 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY THIS AFTERNOON AND SOUTH OF A LINE FROM DE FUNIAK SPRINGS...TO BLOUNTSTOWN...TO CARRABELLE IN THE FLORIDA PANHANDLE. DAMAGING WINDS WOULD BE THE MAIN THREAT...WITH AN ISOLATED TORNADO ALSO POSSIBLE. THE OVERALL THREAT CAN BE CONSIDERED TO BE QUITE ISOLATED. HEAVY RAINFALL SHOULD OCCUR ACROSS AT LEAST PART OF THE AREA. HOWEVER...FLOODING IS GENERALLY NOT EXPECTED. STRONG SOUTHERLY WINDS OVER THE COASTAL WATERS WILL LEAD TO HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. THE STRONG ONSHORE FLOW AND BUILDING SURF WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE NEXT CHANCE OF THUNDERSTORMS MAY BE TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT EXPECTED...BUT SPOTTERS IN THE FLORIDA PANHANDLE SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF A WATCH OR WARNING IS ISSUED. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:21 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 19 hr |
| Feb 7, 2:25 AM CST | Small Craft Advisory | TAE | 18 hr | |
| Feb 7, 9:49 AM CST | Special Marine Warning | TAE | 56 min | |
| Feb 7, 10:52 AM CST | Special Marine Warning | TAE | 53 min | |
| Feb 7, 12:36 PM CST | Special Marine Warning | TAE | 84 min | |
| Feb 7, 1:51 PM CST | Special Marine Warning | TAE | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.